Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 4, 2015, 6:34 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 4, 2015, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dickson County, TN, Hickman County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
239
WGUS54 KOHX 042334
FFWOHX
TNC043-081-119-149-187-050230-
/O.NEW.KOHX.FF.W.0012.150704T2334Z-150705T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MAURY COUNTY IN MIDDLE TENNESSEE...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 633 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRANKLIN...DICKSON...CENTERVILLE...SMYRNA...BRENTWOOD...LA
VERGNE...SPRING HILL...FAIRVIEW...NOLENSVILLE...THOMPSON'S
STATION...BURNS...EAGLEVILLE...PRIMM SPRINGS...PINEWOOD...BON
AQUA...NUNNELLY...TRIUNE...LYLES...LEIPERS FORK AND NATCHEZ TRACE
AT HIGHWAY 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3597 8753 3602 8755 3608 8755 3603 8705
3599 8704 3602 8698 3597 8662 3598 8661
3596 8648 3570 8657 3583 8754 3595 8756
$$
ROSE1 follow-up statement
708
WGUS74 KOHX 050026
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT SAT JUL 4 2015
TNC043-081-119-149-187-050230-
/O.CON.KOHX.FF.W.0012.000000T0000Z-150705T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKMAN TN-RUTHERFORD TN-DICKSON TN-MAURY TN-WILLIAMSON TN-
726 PM CDT SAT JUL 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN HICKMAN...SOUTHWESTERN RUTHERFORD...SOUTHERN DICKSON...
NORTHEASTERN MAURY AND WILLIAMSON COUNTIES...
AT 724 PM CDT...THE PUBLIC REPORTED MINOR FLOODING IN THE
NOLENSVILLE AREA. RAINFALL RATES ARE BEGINNING TO DIMINISH, BUT
RUNOFF MAY STILL PRODUCE FLOODING IN SOME AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRANKLIN...DICKSON...CENTERVILLE...SMYRNA...BRENTWOOD...LA VERGNE...
SPRING HILL...FAIRVIEW...NOLENSVILLE...THOMPSON'S STATION...BURNS...
EAGLEVILLE...PRIMM SPRINGS...PINEWOOD...BON AQUA...NUNNELLY...
TRIUNE...LYLES...LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3597 8753 3602 8755 3608 8755 3603 8705
3599 8704 3602 8698 3597 8662 3598 8661
3596 8648 3570 8657 3583 8754 3595 8756
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:11 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 4, 6:11 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 611 PM CDT SAT JUL 4 2015 .AVIATION UPDATE...MAINLY SCATTERED ACTIVITY IS OCCURRING ACROSS MIDDLE TENNESSEE AS WE HEAD INTO THE EARLY EVENING. AT THIS TIME, THE STRONGEST CELLS ARE ORIENTED WEST-TO-EAST JUST SOUTH OF THE NASHVILLE AREA AND EXHIBITING LITTLE MOVEMENT. THERE WILL LIKELY BE SOME RE-DEVELOPMENT OVERNIGHT AS THE UPPER LOW MOVES ACROSS THE REGION. EXPECT LOW CIGS TO MOVE IN BY 06Z AND LAST WELL INTO THE MORNING. && .PREV DISCUSSION... /ISSUED 319 PM CDT SAT JUL 4 2015/ DISCUSSION... MODELS HAVE NOT WANDERED MUCH FROM INDICATING THIS WET PATTERN WILL STICK AROUND FOR THE DURATION OF THE FORECAST. THE FORECAST LOOKS ABOUT THE SAME AS IT DID YESTERDAY...EVEN IN REGARDS TO THE HOLIDAY FESTIVITIES FORECAST THIS EVENING. UPPER SHORTWAVE AXIS LOOKS TO BE NEAR THE MS RIVER CURRENTLY ALONG WITH THE SURFACE LOW AROUND NORTHERN MS...AND PROGRESSING EASTERLY TOWARDS THE AREA. MOST OF THE PRECIP LOOKS TO REMAIN SOUTH TONIGHT AS THE LOW DRIFTS SLIGHTLY NORTHWARD AS IT TRAVELS TO THE EAST. THIS MAY ALLOW FOR A VOID IN PRECIPITATION COVERAGE THIS EVENING MAINLY NORTH OF I40...BUT ISOLATED ACTIVITY STILL REMAINS POSSIBLE WITH AROUND 40 TO 50 PERCENT CHANCE IN THE NASHVILLE AREA TONIGHT. SHORT TERM MODELS LOOK TO FIRE BETTER ORGANIZED CONVECTION TO THE NORTH NEAR THE KY/TN BORDER THIS EVENING...WHICH WILL HOPEFULLY NOT IMPEDE ON THE FESTIVITIES. FOR NOW...ISOLATED POP UP STORMS HAVE BEEN SHOWING UP ON RADAR THIS AFTERNOON...AND LOOK TO CONTINUE AHEAD OF BETTER PRECIP CHANCES LATER THIS AFTERNOON AS THE SHORTWAVE MOVES EAST. WITH SOME LUCK...THE SURFACE LOW TO THE SOUTH MAY ALLOW FOR THE CLEAR SLOT TO ARRIVE IN THE REGION THIS EVENING BEFORE BACKSIDE PRECIP CHANCES MOVE IN OVERNIGHT. WITH THE MODEL CONSENSUS CURRENTLY...IT LOOKS LIKE AREAS IN THE SOUTH AND EAST WILL HAVE THE BEST SHOT FOR PRECIP FROM NOW THROUGH TOMORROW AFTERNOON AS THE LOW SLIDES EAST. DECIDED TO EXTEND THE FLOOD WATCH FOR MAINLY THE PLATEAU THROUGH 12Z BECAUSE OF THIS. SHORT TERM MODELS SUCH AS THE NAM ARE PLACING 0.5 TO 1 INCHES OF QPF OVER THAT REGION OVERNIGHT...SO WILL EXTEND THROUGH SUNDAY MORNING. OVERNIGHT SUNDAY INTO MONDAY IT LOOKS LIKE WE MAY GET A BREAK FROM HIGHER PRECIP CHANCES AS SOME NVA MOVES IN ON THE BACKSIDE OF THE UPPER LOW. THIS LOOKS TO BE SHORT LIVED AS YET ANOTHER LOW TRACKS THROUGH THE CENTRAL PLAINS AND BREAKS DOWN THE DEVELOPING RIDGE. THIS TROUGH WILL PROVIDE PRECIP CHANCES THROUGH MIDWEEK. AS WE GET TO THE END OF THE FORECAST PERIOD...THE GFS AND ECMWF STILL DIFFER JUST A BIT. THEY DO BOTH HAVE BROAD HIGH PRESSURE JUST TO THE SOUTH AND EAST OF THE REGION...BUT STILL BRING MOISTURE INTO THE REGION FOR PRECIP CHANCES AT DIFFERENT TIMES. HOPEFULLY THEY LINE UP A BIT BETTER FOR NEXT WEEKEND AND PROVIDE A BIT DRIER PATTERN FOR THE AREA. FOR NOW...HAVE SCHC POPS IN FOR THE WEEKEND...AND WE MAY LUCK OUT WITH MODEL RUNS CONTINUING TO DRY OUT NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 84 69 87 / 50 40 20 30 CLARKSVILLE 67 84 68 87 / 30 30 10 20 CROSSVILLE 66 76 64 81 / 80 70 30 40 COLUMBIA 68 83 68 88 / 70 40 20 30 LAWRENCEBURG 67 82 68 86 / 80 50 20 40 WAVERLY 68 84 69 87 / 40 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TNZ010-011-031>034- 063>066-077>080. && 08
Hazardous weather outlook, Jul 4, 3:43 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 343 PM CDT SAT JUL 4 2015 TNZ010-011-031>034-063>066-077>080-051000- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 343 PM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN MIDDLE TENNESSEE. ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT SUNDAY MORNING... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT EASTERN MIDDLE TENNESSEE LATE THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCE BEING ALONG AND SOUTH OF I-40 AND AROUND THE CUMBERLAND PLATEAU. AN ADDITIONAL ONE INCH OF RAINFALL WILL BE POSSIBLE IN MANY AREAS...WITH LOCALLY HIGHER AMOUNTS. LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS A RESULT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE. TNZ005>009-023>030-056>062-075-093>095-051000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE- GILES- 343 PM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SHOULD DEVELOP LATE THIS AFTERNOON AND TONIGHT AS A RESULT OF A FRONTAL BOUNDARY NEAR THE KENTUCKY BORDER AS WELL AS AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS...WITH ISOLATED FLASH FLOODING BEING THE MAIN THREAT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN NASHVILLE.
In the hours before
Special weather statement, Jul 4, 6:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT SAT JUL 4 2015
TNZ025-027-057-059-062-050015-
DAVIDSON TN-WILLIAMSON TN-HICKMAN TN-RUTHERFORD TN-DICKSON TN-
617 PM CDT SAT JUL 4 2015
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR DICKSON TO NEAR FRANKLIN TO
WALTERHILL...AND MOVING SOUTHEAST AT 10 MPH.
THESE CELLS ARE PRODUCING HEAVY RAINFALL AND ARE EXHIBITING VERY
LITTLE MOVEMENT. LOCALIZED FLOODING, INCLUDING PONDING OF WATER ON
ROADWAYS, IS THEREFORE POSSIBLE IN THESE AREAS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...DICKSON...SMYRNA...BRENTWOOD...LA VERGNE...
SPRING HILL...FAIRVIEW...NOLENSVILLE...THOMPSON'S STATION...BURNS...
WALTERHILL...EAGLEVILLE...BON AQUA...TRIUNE...LYLES...LEIPERS FORK
AND ROCKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3611 8749 3594 8692 3609 8651 3585 8619
3572 8661 3594 8746
TIME...MOT...LOC 2313Z 298DEG 7KT 3601 8738 3588 8684 3595 8635
ROSESpecial weather statement, Jul 4, 6:28 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 628 PM CDT SAT JUL 4 2015 TNZ005>009-023>030-056>062-075-093>095-051100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO... LAWRENCEBURG...PULASKI 628 PM CDT SAT JUL 4 2015 ...LOCALLY HEAVY RAINFALL WILL OCCUR OVER WESTERN AND CENTRAL MIDDLE TENNESSEE THROUGH TONIGHT... AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE VERY SLOWLY EASTWARD ACROSS THE MID STATE TONIGHT AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH TORRENTIAL DOWNPOURS. SINCE OUR ATMOSPHERE IS SO MOIST...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OVER AN INCH OF RAIN IN LESS THAN AN HOUR. IF SEVERAL STORMS MOVE OVER THE SAME SPOT...THE CHANCE FOR PONDNG OF WATER AND LOCALIZED FLOODING WILL INCREASE SUBSTANTIALLY. ANYONE OUT DRIVING THIS HOLIDAY EVENING SHOULD AVOID AREAS WHERE WATER COVERS THE ROAD...AND SLOW DOWN WHEN DRIVING THROUGH TORRENTIAL DOWNPOURS. LISTEN FOR ANY WEATHER STATEMENTS...ADVISORIES ...OR WARNINGS THAT MIGHT BE ISSUED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:17 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 58 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.